Alert archive / Illinois / Special Weather Statements in 2011
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Mar 23, 2011, 2:26 AM CDT for Cass County, Morgan County, Scott County, Illinois. It was in force for 79 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2011, 2:26 AM CDT (07:26 UTC)
- Expired
- Mar 23, 2011, 3:45 AM CDT
- In force
- 79 min
- Issued by
- NWS Lincoln, IL
Counties Cass County, IL, Morgan County, IL, Scott County, IL
The radar
The Lincoln radar (KILX), 105 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1498 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
248
WWUS83 KILX 230726
SPSILX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
226 AM CDT WED MAR 23 2011
ILZ040-047-049-050-230845-
CASS-MORGAN-SCHUYLER-SCOTT-
226 AM CDT WED MAR 23 2011
...SIGNIFICANT WEATHER ADVISORY FOR CASS...MORGAN...NORTHERN SCOTT
AND SOUTHERN SCHUYLER COUNTIES UNTIL 345 AM CDT...
AT 218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BROOKLYN TO CLAYTON
TO 21 MILES WEST OF BEVERLY...MOVING EAST AT 40 MPH.
SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
PEOPLE IN CASS...MORGAN...SCHUYLER AND SCOTT COUNTIES...INCLUDING THE
CITIES OF RUSHVILLE...BEARDSTOWN...BLUFF SPRINGS...MEREDOSIA...
NAPLES...ARENZVILLE...CHANDLERVILLE...BLUFFS...EXETER AND VIRGINIA...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
LAT...LON 4014 9086 4012 9037 4011 9031 4006 9028
4007 9006 3962 9000 3963 9062 3970 9065
3983 9058 3988 9059 3991 9055 3998 9053
3998 9060 4002 9062 4004 9069 4010 9071
4011 9090
TIME...MOT...LOC 0723Z 270DEG 36KT 4028 9070 4001 9095
3975 9131
$$
CHURCHILLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Mar 22, 11:35 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Mar 22, 11:35 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE LINCOLN IL 1135 PM CDT TUE MAR 22 2011 .DISCUSSION... ISSUED 859 PM CDT TUE MAR 22 2011 LINE OF CONVECTION FINALLY DEVELOPED OVER PARTS OF IOWA AND NW MISSOURI. THIS CONVECTION IS SLOWLY MOVING EAST AND WILL PROBABLY REACH WESTERN PARTS OF THE CWA JUST BEFORE MIDNIGHT. CURRENT FORECAST SEEMS TO BE ON TRACK...THOUGH PCPN WILL COME LATER THAN ORIGINALLY EXPECTED. DESPITE TIMING ISSUES...CURRENT FORECAST LOOKS OK. SO NO FORECAST UPDATE PLANNED AT THIS TIME. AUTEN && .AVIATION... ISSUED 1145 PM CDT TUE MAR 22 2011 VFR CONDITIONS WILL CONTINUE AT ALL SITES TONIGHT PRIOR TO THE COLD FRONT AND PCPN ARRIVING. A LINE OF THUNDERSTORMS WEST OF THE AREA WILL MOVE INTO THE STATE AND AFFECT PIA AT BEGINNING OF TAF ISSUANCE...SPI AND BMI AROUND 08Z...DEC AROUND 09Z AND CMI AT 10Z. WILL HAVE VCTS WITH TEMPO FOR COUPLE OF HOURS AT ALL SITES. THEN COLD FRONT WILL MOVE THROUGH 3-4 HOURS AFTER PCPN ENDS...REACHING CMI BY 13Z. SKY SHOULD BE CLEAR TO SCATTERED AT THE TIME BUT THEN BEGIN TO CLOUD BACK OVER AS LOWER CLOUDS ARE FORECAST TO MOVE INTO THE AREA DURING THE AFTERNOON AND EVENING HOURS. WITH THESE CLOUDS...BELIEVE SHOWERS POSSIBLE AS THE MID LEVEL TROUGH ROTATES THROUGH THE AREA. WINDS SHOULD BE SOUTHERLY UNTIL THE COLD FRONT PASSES AROUND MORNING. THEN WINDS GRADUALLY SWITCH TO NORTHWESTERLY WITH GUSTS TO AROUND 20-22KTS AND THEN DECREASE SOME AND BECOME NORTH-NORTHWESTERLY DURING THE EVENING HOURS. AUTEN && .PREV DISCUSSION... ISSUED 140 PM CDT TUE MAR 22 2011 WARM FRONT CONTINUES TO SLOWLY PUSH NORTH ACRS THE FORECAST AREA THIS AFTERNOON. SATELLITE DATA CONTINUES TO SHOW A PLUME OF MID AND HIGH LEVEL MOISTURE STREAMING NORTHEAST OUT OF MISSOURI WITH SOME SCATTERED SHOWERS AND ISOLD THUNDER ASSOCIATED WITH THE MOISTURE. PRE-FRONTAL TROF WAS ACRS CENTRAL NEBRASKA SOUTH THRU WRN OK. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS SFC TROF/DRY LINE LATER THIS AFTERNOON AND THEN SURGE EAST TO THE MISSISSIPPI RIVER BY MIDNIGHT. MUCH COLDER WEATHER WILL FOLLOW FOR LATER WED AFTN AND THE REMAINDER OF THE WEEK. SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT MAIN FORECAST CONCERN REVOLVES AROUND PRECIP COVERAGE THIS EVENING NEAR NORTHWARD ADVANCING WARM FRONT...WHICH IS FORECAST TO EDGE NORTH OF OUR AREA BY 00Z...AND THEN WITH MORE ORGANIZED CONVECTION MOVING IN OVER OUR WEST BTWN 9 PM AND MIDNIGHT. HI-RES MODELS (BOTH THE NMM AND ARW) INDICATING STORMS WILL ORGANIZE ACRS THE MISSOURI RIVER VALLEY AND CONSOLIDATE MORE INTO A QUASI-LINEAR CONVECTIVE SYSTEM LATER TONIGHT AND IT TRACKS INTO OUR AREA. PRIMARY THREAT WOULD BE FROM DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL AS MODELS CONTINUE TO INDICATE SOME FAIRLY STEEP MID LEVEL LAPSE RATES. INSTABILITY WILL BE ON THE WANE LATER THIS EVENING SO EXPECT A GRADUAL WEAKENING TREND IN THE STORMS AS THEY RACE ESE INTO OUR AREA OVERNIGHT. STORMS SHOULD BE WELL EAST OF THE AREA AS THE PRE-FRONTAL TROF SHIFTS AWAY FROM THE REGION. HOWEVER...APPROACHING UPPER LEVEL TROF AND ASSOCIATED COLD TEMPERATURES ALOFT WILL COINCIDE WITH SOME BRIEF SUNSHINE WHICH SHOULD BRING ABOUT AN INCREASE IN SHOWER ACTIVITY BY LATE MORNING OR EARLY AFTN. BOTH THE NMM AND ARW HI-RES SOLUTIONS SUGGEST SOME REDEVELOPMENT OF CONVECTION POSSIBLE ESPECIALLY EAST OF I-55 WEDNESDAY AFTERNOON. LOOKS LIKE THE SEVERE THREAT WITH STRONG WINDS AND HAIL WL BE MAINLY EAST OF I-57 TOMORROW AFTN. AS WINDS SWING INTO THE NORTHWEST...MUCH COLDER AIR WILL SURGE SOUTHEAST INTO THE FORECAST AREA WITH TEMPERATURES ACTUALLY BEGINNING TO FALL OFF SOME...ESPECIALLY ACROSS THE NORTHWEST. ANOTHER WEAK UPPER LEVEL WAVE IS FORECAST TO ROTATE AROUND THE COLD 500 MB SYSTEM MOVING THRU TMRW NIGHT WHICH WILL BRING A CONTINUING LOW CHANCE OF RAIN AND OR SNOW SHOWERS TO THE AREA. LOW LEVEL CYCLONIC FLOW SHOULD BEGIN TO BREAK DOWN ON THURSDAY AS THE SYSTEM DEPARTS THE AREA WITH A GRADUAL DECREASE IN CLOUD COVER DURING THE DAY. HOWEVER...THAT WILL BE SHORT LIVED AS ANOTHER SYSTEM WILL BE APPROACHING THE AREA FROM THE SOUTHWEST THURSDAY NIGHT INTO FRIDAY. COLD CANADIAN HIGH PRESSURE WILL BE POSITIONED TO OUR NORTH BRINGING A CHILLY NORTHEAST WIND TO THE AREA WHILE MOISTURE WILL STREAM NORTHEAST INTO THE MIDWEST AHEAD OF THE SOUTHERN STREAM WAVE LATE THURSDAY NIGHT AND FRIDAY BRINGING AN INCREASING CHANCE FOR RAIN TO THE AREA ON FRIDAY...WITH TEMPS AT THE SFC AND ALOFT COLD ENOUGH TO SUPPORT A RAIN/SNOW MIX MAINLY NORTH OF I-74...WITH PRECIP CHANCES LINGERING INTO FRIDAY NIGHT. LONG TERM...SATURDAY THROUGH TUESDAY A COLD AND UNSETTLED PATTERN FORECAST TO HOLD OVER THE AREA INTO EARLY NEXT WEEK. MODELS STILL HAVING A CONSIDERABLE AMOUNT OF DIFFICULTY RESOLVING THE UPPER PATTERN ACRS THE LOWER 48 DURING THIS PERIOD. WITH A FAIRLY SIGNIFICANT HIGH LATITUDE BLOCK IN PLACE ACRS CENTRAL CANADA...UPPER LEVEL SYSTEMS FROM THE PACIFIC ARE FORCED INTO A MORE SOUTHERLY TRACK ACRS THE COUNTRY WHILE A COLD CANADIAN HIGH REMAINS IN PLACE TO OUR NORTH. THIS SHOULD RESULT IN PERIODIC CHANCES FOR RAIN AND OR SNOW ALONG WITH UNSEASONABLY COLD TEMPERATURES. THE NEXT SYSTEM IS TIMED DIFFERENTLY BY THE MEDIUM RANGE MODELS BUT IT APPEARS THE TIME FRAME FROM LATE MONDAY THROUGH TUESDAY NIGHT WOULD BE THE NEXT THREAT FOR RAIN AND OR SNOW ACRS THE AREA. WITH THE COLD AIR SOURCE LOCKED IN PLACE TO OUR NORTH AND THE STORM SYSTEMS FORECAST TO TRACK SOUTH OF THE AREA...WILL HAVE TO KEEP AN EYE ON THE POTENTIAL FOR SNOW DURING THIS PERIOD. SMITH && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 22, 3:19 PM CDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 319 PM CDT TUE MAR 22 2011 ILZ036-040-041-047-049-050-231100- CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT- 319 PM CDT TUE MAR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. ALTHOUGH A FEW THUNDERSTORMS MAY OCCUR EARLY THIS EVENING...THE MAIN ACTIVITY IS EXPECTED BETWEEN 8 PM AND MIDNIGHT...AS STORMS MOVE OUT OF MISSOURI AND IOWA. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS WITH THE STORMS LATER THIS EVENING. MINOR FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER...FROM HAVANA THROUGH BEARDSTOWN...INTO THE WEEKEND. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...PRIMARILY BETWEEN 8 PM AND MIDNIGHT. ILZ027>031-037-038-042>046-048-051>053-231100- CHAMPAIGN-CHRISTIAN-DE WITT-KNOX-LOGAN-MACON-MARSHALL-MCLEAN- MENARD-PEORIA-PIATT-SANGAMON-STARK-TAZEWELL-VERMILION-WOODFORD- 319 PM CDT TUE MAR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS...MAINLY ALONG AND NORTH OF A JACKSONVILLE TO DANVILLE LINE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. ALTHOUGH A FEW THUNDERSTORMS MAY OCCUR EARLY THIS EVENING...THE MAIN ACTIVITY IS EXPECTED BETWEEN 8 PM AND MIDNIGHT WEST OF I-55...AND TOWARD MIDNIGHT ACROSS EAST CENTRAL ILLINOIS...AS STORMS MOVE OUT OF MISSOURI AND IOWA. LARGE HAIL IS THE PRIMARY THREAT WITH THESE STORMS. DAMAGING WINDS ARE ALSO POSSIBLE IN A FEW AREAS...ESPECIALLY WEST OF I-55. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...PRIMARILY FROM 8 PM TO 4 AM. ILZ054>057-061>063-066-067-071-072-231100- CLARK-CLAY-COLES-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM-JASPER- MOULTRIE-RICHLAND-SHELBY- 319 PM CDT TUE MAR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF EAST CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA LATER THIS EVENING...CONTINUING OVERNIGHT. WHILE A FEW OF THE STORMS ARE EXPECTED TO PRODUCE GUSTY WINDS AND HAIL...THE MAIN SEVERE WEATHER THREAT IS EXPECTED TO REMAIN FURTHER NORTHWEST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL LINGER INTO WEDNESDAY. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE...ESPECIALLY NEAR THE INDIANA BORDER. HOWEVER...THE MAIN SEVERE WEATHER IS EXPECTED TO BE FURTHER EAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ068-073-231100- CRAWFORD-LAWRENCE- 319 PM CDT TUE MAR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS ALONG THE WABASH RIVER. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA LATER THIS EVENING...CONTINUING OVERNIGHT. WHILE A FEW OF THE STORMS ARE EXPECTED TO PRODUCE GUSTY WINDS AND HAIL...THE MAIN SEVERE WEATHER THREAT IS EXPECTED TO REMAIN FURTHER NORTHWEST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL LINGER INTO WEDNESDAY. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE...ESPECIALLY NEAR THE INDIANA BORDER. HOWEVER...THE MAIN SEVERE WEATHER IS EXPECTED TO BE FURTHER EAST. FLOODING ALONG THE THE WABASH RIVER SHOULD SUBSIDE BY LATE THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GEELHART
In the hours before
Special weather statement, Mar 22, 11:48 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1148 PM CDT TUE MAR 22 2011
ILZ027-230545-
KNOX-
1148 PM CDT TUE MAR 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR KNOX COUNTY UNTIL 1245 AM CDT...
AT 1145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ROZETTA...OR NEAR OQUAWKA...MOVING EAST AT
60 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RIO...
WATAGA...
ONEIDA...
ALTONA...
VICTORIA...
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4115 9000 4080 9000 4071 9046 4115 9045
4116 9044
TIME...MOT...LOC 0448Z 252DEG 51KT 4099 9083
AUTENSpecial weather statement, Mar 23, 12:18 AM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1218 AM CDT WED MAR 23 2011
ILZ027>031-230615-
KNOX-MARSHALL-PEORIA-STARK-WOODFORD-
1218 AM CDT WED MAR 23 2011
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...NORTHEASTERN KNOX...
NORTHERN PEORIA...NORTHERN WOODFORD AND STARK COUNTIES UNTIL 115 AM
CDT...
AT 1214 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LA FAYETTE...OR 9 MILES SOUTHWEST OF
KEWANEE...MOVING EAST AT 60 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ELMIRA...
TOULON...
WYOMING...
OSCEOLA...
CASTLETON...
BRADFORD...
CAMP GROVE...
LACON...
TOLUCA...
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4115 8963 4116 8933 4115 8932 4111 8933
4110 8905 4093 8905 4093 8902 4087 8902
4087 9003 4116 9003 4116 8989 4124 8988
4124 8964
TIME...MOT...LOC 0517Z 265DEG 52KT 4112 8995
AUTENSpecial weather statement, Mar 23, 2:26 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
226 AM CDT WED MAR 23 2011
ILZ040-047-049-050-230845-
CASS-MORGAN-SCHUYLER-SCOTT-
226 AM CDT WED MAR 23 2011
...SIGNIFICANT WEATHER ADVISORY FOR CASS...MORGAN...NORTHERN SCOTT
AND SOUTHERN SCHUYLER COUNTIES UNTIL 345 AM CDT...
AT 218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BROOKLYN TO CLAYTON
TO 21 MILES WEST OF BEVERLY...MOVING EAST AT 40 MPH.
SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
PEOPLE IN CASS...MORGAN...SCHUYLER AND SCOTT COUNTIES...INCLUDING THE
CITIES OF RUSHVILLE...BEARDSTOWN...BLUFF SPRINGS...MEREDOSIA...
NAPLES...ARENZVILLE...CHANDLERVILLE...BLUFFS...EXETER AND VIRGINIA...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
LAT...LON 4014 9086 4012 9037 4011 9031 4006 9028
4007 9006 3962 9000 3963 9062 3970 9065
3983 9058 3988 9059 3991 9055 3998 9053
3998 9060 4002 9062 4004 9069 4010 9071
4011 9090
TIME...MOT...LOC 0723Z 270DEG 36KT 4028 9070 4001 9095
3975 9131
CHURCHILLThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 11:48 PM CDT | Special Weather Statement | ILX | Knox | 57 min |
| Mar 23, 12:18 AM CDT | Special Weather Statement | ILX | Marshall, Stark | 57 min |
Nearby
Special Weather Statements in Illinois, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.